Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 83, NWS Tulsa, OK

October 4, 2017Osage County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 4, 2017, 5:10 PM CDT for Osage County, Oklahoma. It took effect at Oct 4, 2017, 6:42 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Oct 4, 2017, 5:10 PM CDT (22:10 UTC)
In effect from
Oct 4, 2017, 6:42 PM CDT
Expired
Oct 5, 2017, 1:31 AM CDT
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Osage County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek at Avant (AVTO2). The gauge peaked at 13.81 ft at Oct 4, 2017, 6:00 PM CDT.

actionminormoderate510152010/0410/0510/06
Action stage
17 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

039 
WGUS44 KTSA 042210
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
510 PM CDT Wed Oct 4 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Bird Creek at Avant affecting Osage County. 
  
OKC113-050610-
/O.NEW.KTSA.FL.W.0083.171004T2342Z-171005T0631Z/
/AVTO2.1.ER.171004T2342Z.171005T0000Z.171005T0031Z.NO/
510 PM CDT Wed Oct 4 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Bird Creek at Avant
* until late tonight, or until the warning is cancelled.
* At  4:30 PM Wednesday, the stage was 13.15 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek at Avant is expected to rise above flood 
  stage this evening, cresting near 17.5 feet. The river is expected 
  to fall below flood stage after midnight.
* Impact...At 17.0 feet, agricultural lands along the Bird Creek 
  floodplain downstream from Avant may experience minor flooding.
 
&&
 
LAT...LON 3659 9608 3642 9592 3635 9601 3653 9621

$$
1 follow-up statement
343 
WGUS84 KTSA 050056
FLSTSA
Flood Statement
National Weather Service Tulsa OK
756 PM CDT Wed Oct 4 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek at Avant affecting Osage County. 
  
OKC113-050126-
/O.CAN.KTSA.FL.W.0083.000000T0000Z-171005T0631Z/
/AVTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 PM CDT Wed Oct 4 2017

The Flood Warning is cancelled for
  The Bird Creek at Avant.
* At  7:30 PM Wednesday, the stage was 11.24 feet.
* Flood stage is 17.0 feet.
* Forecast...The Bird Creek at Avant crested below flood stage at 
  14.0 feet. The river will remain below flood stage.
 
&&
 
LAT...LON 3659 9608 3642 9592 3635 9601 3653 9621

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 4, 3:15 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 4, 3:15 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
315 PM CDT Wed Oct 4 2017

.DISCUSSION...

It has been a wet day across NE OK into portions of NW AR.
Portions of Pawnee and Osage counties have picked up 4 to 8 inches
of rainfall, with some estimates by radar even higher. The
convection has been very efficient in producing rainfall, as you
would expect with PWATs running close to 2 inches, about 200% of
normal. Based on the 12Z upper air data, the deep layer moist axis
extended from deep south TX north into central/northeast OK. As
mentioned in yesterday's discussion, drier air continues to work
its way west across the southern tier of states, and this showed
up in the 12Z upper air obs/pwats and in the surface data as the
day has progressed. All of the available model data, including the
global and short term hi-res cam models, suggest that the current
activity will decrease in coverage by this evening, possibly due
to the drying of the column from the south and east. This trend
should continue into Thursday with the precip most likely shifting
farther north and west than where it is today.

After a relative lull in the action Thursday into Friday, a cold
front is expected to push into the region by late Friday night, in
response to the ejecting western CONUS closed low. There will be
good chances of showers and storms with the front, but instability
will be lacking in our area farther east along the front due to
the time of day. This activity will continue to sweep south and
east across the region going into Saturday.

Another stronger cold front is expected to push into the region on
Monday, as a deep trough of low pressure develops aloft over the
central CONUS. The coolest temps of this young fall season will
move into the region behind this front. High pressure will
dominate for much of next week, with tranquil and cooler weather
to prevail.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  80  67  84 /  50  20  10   0
FSM   66  86  64  88 /  20  10   0   0
MLC   67  83  65  86 /  30  10   0   0
BVO   67  78  64  84 /  50  30  20  10
FYV   65  81  63  83 /  20  10  10  10
BYV   64  82  62  84 /  20  10   0  10
MKO   66  82  64  85 /  30  10   0   0
MIO   67  78  65  84 /  40  30  20  10
F10   66  83  65  85 /  40  10   0   0
HHW   68  85  64  86 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....30
Hazardous weather outlook, Oct 4, 12:50 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Wed Oct 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Wed Oct 4 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A large area of rain with embedded thunderstorms continues early
this afternoon across northeast Oklahoma and portions of far
northwest Arkansas. This will continue through the afternoon and
perhaps into the early evening, with a general decrease in areal
coverage and intensity expected toward the evening hours. Locally
heavy rain and flash flood potential will continue into late
afternoon and early evening as well. Severe weather is not
expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An active weather pattern will persist into the early part of next
week. Isolated thunderstorm potential should be confined to far
northeast Oklahoma and far northwest Arkansas Thursday, as a front
retreats northward. More settled conditions will continue through
most of Friday, with an increase in thunderstorm chances during
the evening in association with an approaching cold front. The
front will clear the area Saturday afternoon which will likely
keep the rest of the weekend dry.

Thunderstorm potential will return early next week as a larger
upper level system and cold front move across the area. Behind
the front, considerably cooler temperatures will settle over the
region by the middle portion of next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 4, 11:31 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1131 AM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     FLASH FLOOD      TERLTON                 36.19N 96.49W
10/04/2017                   PAWNEE             OK   PUBLIC

            ROAD WASHED OUT NEAR TERLTON. PIC RELAYED ON TWITTER BY
            LOCAL BROADCAST MEDIA.

&&

KAH
Local storm report, Oct 4, 1:34 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     FLASH FLOOD      HOMINY                  36.41N 96.39W
10/04/2017                   OSAGE              OK   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING ACROSS TOWN. NUMEROUS STREETS
            BLOCKED OFF DUE TO HIGH WATER.

&&

KAH
Local storm report, Oct 4, 1:35 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT WED OCT 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     FLASH FLOOD      HOMINY                  36.41N 96.39W
10/04/2017                   OSAGE              OK   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING ACROSS TOWN. NUMEROUS STREETS
            BLOCKED OFF DUE TO HIGH WATER.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:41 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Oct 4, 9:35 AM CDTFlash Flood WarningTSAOsage, Pawnee3 hr
Oct 4, 12:29 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
Oct 4, 12:35 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Oct 4, 2:54 PM CDTFlash Flood WarningTSAOsage, Rogers, Tulsa, Washington3 hr
Oct 4, 4:18 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
Oct 4, 4:44 PM CDTRiver Flood WarningTSAPawnee38 hr
Oct 4, 5:51 PM CDTFlash Flood WarningTSAOsage, Rogers, Tulsa, Washington3 hr
Oct 4, 6:25 PM CDTAreal Flood WarningTSAOsage, Pawnee12 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.